How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Gina P Your Own Question
Gina P
Gina P, LCSW
Category: Mental Health
Satisfied Customers: 175
Experience:  MSW, LCSW, PIP
19637974
Type Your Mental Health Question Here...
Gina P is online now
A new question is answered every 9 seconds

I have taken the drug Paxil for roughly two years and have

Resolved Question:

I have taken the drug Paxil for roughly two years and have noticed loss of libido and ejaculatory issues. Why does this drug cause this effect? And will my sex drive come back after i stop taking Paxil or is it permanent? Keep in mind, I had a rather high sex drive.
Submitted: 7 years ago.
Category: Mental Health
Expert:  Gina P replied 7 years ago.

Hi Brockly,

Paxil and other drugs of this type, selective serotonin-reuptake inhibitors or SSRIs do have side effects which can affect libido and cause ejaculatory problems in some males, as well as females. However, depression itself can cause these issues through symptoms of anhedonia, lack of motivation, etc. Sometimes difficult to determine which is primary, depression of medication. Once the medication is stopped, the sexual issues should subside in three to four days.

There are some anti-depressants which have much less side effects such as Wellbutrin or Remeron for example. You could also consider Viagra to assist if your depression is under control with Paxil.

Please seek additional assistance through your prescribing physician if you choose to change medications. This is not a medication to stop on your own. Gina

Gina P and other Mental Health Specialists are ready to help you